Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    BC pill
    avatar
    An_254570 posted:
    Hi Dr Minkin,
    I would like to update you about my conditions. I have been on Gildess Fe 1/20 since middle of November. After the firs package i took the placebo pills, but my symptoms were bad. My doctor recommended to skip the placebos, and since then I take it continuously so I do not have a period. I just heard after 90 days is good to have a period. What is your suggestion? Should I take the placebo pills, but I am really scared to have my symptoms back.
    My other question: I know the pill tries to balance my hormones, but every once in a while I still have night sweats, anxiety, mood swings no appetite. Is it "normal" to still have it?
    Thanks for your support!
    Reply
     
    avatar
    Mary Jane Minkin, MD responded:
    Dear An_254570,
    Good questions. First of all, the major reason to let yourself get period after 3 months is to minimize the chance of getting breakthrough bleeding. There is really no medical necessity of getting a period (there is a pill called Lybrel which is a truly no skip pill-active pills every day of the year). However, a way to minimize getting symptoms if you do take a break would be to take some plain estradiol pills (one or two milligrams a day) for the break-it would keep symptoms down. It is not uncommon to get some breakthrough symptoms as you describe. As long as they aren't driving you crazy, you don't need to worry about them. If they do bother you a lot, you can consider a stronger birth control pill.
    Sounds like you are doing pretty well, which is excellent.
    Good luck,
    Mary Jane
     
    avatar
    orvos replied to Mary Jane Minkin, MD's response:
    Dear Dr Mikin,
    Thank you so much for your support.
    I would consider the stronger pill, but I am afraid the pill makes me depressed, (or just the new lifestyle: moving from Eu to US 6 month ago), so the doctor even increased my citapram dose.
    It is pretty hard to deal with loosing my carrier,my family, friends, colleges etc, and finding a new profession. (I am also from the medical field, helped so many patient in the last 20 years, and now I am the one, who lost confidence, and need support )
    I appreciate all your effort and help!


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    Hot flash & Night sweat relief
    I am 51 and started perimenopause 6 years ago. I experience hot flashes and night sweats heavily every two weeks - the time I usually ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website